Local anesthesia with prilocaine has become a routine part of ambulatory circumcision procedures. Methemoglobinemia is a rare but potentially lethal complication of local anesthetics. We report the case of a 42-day-old boy who presented with cyanosis after receiving local anesthesia with prilocaine. Methemoglobin level revealed severe methemoglobinemia (methemoglobin = 44.5%). His cyanosis promptly resolved after intravenous administration of ascorbic acid. Cases of local anesthetic-induced methemoglobinemia in urology are under recognized. Although the association between prilocaine use and methemoglobinemia has generally restricted prilocaine use in infants, it is still widely used in ambulatory procedures, especially during circumcision in the neonatal period. Prilocaine should not be used in infants less than 3 months of age because of the risk of methemoglobinemia and alternative local analgesics should be considered among this age group. We also discuss the use of ascorbic acid during treatment in light of the literature. © 2008 Journal of Pediatric Urology Company.